Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 30, 2004, 2:29 AM CDT for Wayne County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 2:29 AM CDT (07:29 UTC)
- Expired
- May 30, 2004, 4:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 147 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 300730 FFWBNA TNC181-300930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 229 AM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN TENNESSEE * UNTIL 430 AM CDT * AT 227 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN IN AND AROUND THE CITY OF COLLINWOOD. * CITIES AFFECTED THROUGH 430 AM CDT INCLUDE... COLLINWOOD BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3525 8759 3511 8758 3507 8780 3524 8781 $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 29, 9:13 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 29, 9:13 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 913 PM CDT SAT MAY 29 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS THE FRONTAL BOUNDARY LOCATED NORTH OF THE TENNESSEE BORDER DRIFTING NORTHWARD. IN WESTERN KENTUCKY ALONG THE FRONTAL BOUNDARY SEVERAL SEVERE WEATHER EVENTS HAVE AND CURRENTLY WERE TAKEN PLACE. THIS AFTERNOON BEHIND THE FRONT A LINE OF SCATTERED SHOWERS MOVED THROUGH NORTHERN MIDDLE TENNESSEE. TONIGHT ALL THE MODELS KEEP A CHANCE OF PRECIPITATION ACROSS THE MID STATE. WILL STAY WITH THE PREVIOUS FORECAST PACKAGE THAT HAS THE POPS A CATEGORY OR TWO LOWER THAN THE MODELS. THE PRECIPITATION HAS BEEN DECREASING IN AREAL COVERAGE AND INTENSITY AS WE LOST THE DAYTIME HEATING. ACROSS THE MID STATE SURFACE REPORTS INDICATE SOUTHERLY WIND 5 TO 10 MPH KEEPING THE DEWPOINTS IN THE MID 60S TO LOWER 70S. AT 8 PM WE HAVE MOSTLY CLOUDY SKIES BUT EXPECT SOME CLEARING TO PARTLY CLOUDY SKIES LATER TONIGHT ALLOWING THE TEMPERATURES TO DROP TO THE UPPER 60S. STILL WATCHING THE COLD FRONT THAT WILL CLOSE IN ON THE MID STATE EARLY MONDAY MORNING. THE GFS MODEL SEEMS TO BE OVER DOING THE PRECIP WITH A 4 INCH BULLSEYE IN WESTERN TENNESSEE AT 6Z AND BRINGING THE STORMS FASTER TO THE MID STATE THAN THE ETA AND NGM. LOOKS LIKE A BLEND OF THE ETA AND NGM WILL BE THE CHOICE. THE COLD FRONT SHOULD BE IN WESTERN MIDDLE TENNESSEE SHORTLY AFTER MIDNIGHT SUNDAY AND MOVE THROUGH THE MID STATE BY SUNDAY MORNING. STILL EXPECTING A CHANCE OF SEVERE WEATHER ALONG AND AHEAD OF THIS COLD FRONT IN THE MID STATE BEGINNING SUNDAY NIGHT. NO CHANGES TO PREVIOUS FORECAST PACKAGE. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 31
Hazardous weather outlook, May 29, 5:30 AM CDT, 20 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT MAY 29 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE WEATHER SUNDAY NIGHT AND EARLY MONDAY ACROSS MIDDLE TENNESSEE. A STRONG COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE ON MONDAY...AND THAT A THUNDERSTORM COMPLEX WILL DEVELOP AHEAD OF IT. THERE IS A LOT OF WIND ENERGY WITH THIS SYSTEM...AND SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY NIGHT INTO MONDAY MORNING. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:12 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 2 hr |
| May 30, 11:18 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.